Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 10, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 28, 2017, 4:48 AM CDT for 8 counties in Texas. It took effect at Mar 28, 2017, 1:00 PM CDT. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2017, 4:48 AM CDT (09:48 UTC)
- In effect from
- Mar 28, 2017, 1:00 PM CDT
- Expired
- Mar 28, 2017, 1:31 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 55 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3564 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
730 WWUS84 KLUB 280948 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 448 AM CDT Tue Mar 28 2017 TXZ029-281100- /O.CAN.KLUB.FW.A.0009.170328T1800Z-170329T0100Z/ Hale- 448 AM CDT Tue Mar 28 2017 ...FIRE WEATHER WATCH IS CANCELLED FOR THE NORTH CENTRAL SOUTH PLAINS... The National Weather Service in Lubbock has cancelled the Fire Weather Watch for Hale County. This area is expected to remain mostly in moist conditions today. $$ TXZ027-028-033>035-039>041-281800- /O.UPG.KLUB.FW.A.0009.170328T1800Z-170329T0100Z/ /O.NEW.KLUB.FW.W.0010.170328T1800Z-170329T0100Z/ Bailey-Lamb-Cochran-Hockley-Lubbock-Yoakum-Terry-Lynn- 448 AM CDT Tue Mar 28 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR THE SOUTHWEST AND CENTRAL SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * 20 Foot Winds...Southwesterly at 20 to 30 mph. * Humidity...10 TO 15 percent. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
1 follow-up statement
595 WWUS84 KLUB 281831 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 131 PM CDT Tue Mar 28 2017 TXZ027-028-033>035-039>041-281945- /O.CAN.KLUB.FW.W.0010.000000T0000Z-170329T0100Z/ Bailey-Lamb-Cochran-Hockley-Lubbock-Yoakum-Terry-Lynn- 131 PM CDT Tue Mar 28 2017 ...RED FLAG WARNING IS CANCELLED FOR THE SOUTHWEST AND CENTRAL SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has cancelled the Red Flag Warning. Winds have remained lower than expected and are not expected to reach Red Flag criteria by this afternoon and evening. Occasional Red Flag conditions may be experienced for a brief period of time but is not expected to be widespread. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 28, 4:38 AM CDT, 10 minutes earlier.
Area forecast discussion, Mar 28, 4:38 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 438 AM CDT Tue Mar 28 2017 .SHORT TERM... Where the dryline will be later today remains a bit unknown, so calls for imprecision with details. Generally we believe the Dryline should lie somewhere from near Friona to near or just east of Lubbock and then to Justiceburg. But could easily adjust east or west by a county. That explains some of the flex in the thunderstorm chances, still holding on to low mention vicinity central and even parts of the southwestern South Plains later today. Not much in the large scale is different this morning. The upper low over eastern Arizona will shift into central New Mexico later today, then wobble close to the northwestern South Plains or southwest Panhandle by daybreak Wednesday. A weak impulse will lift across the area later this morning, along with a decent moist and warm low level push, and will give opportunity for showers and thunder. Cap this morning may be prohibitive, but should it break anywhere storms could rapidly intensify. This will become more plausible as we approach midday. Low level moisture will surge into the area mid to late morning, with solutions indicating near surface saturation and potential for fog. Showers and fog may co-exist so could make it difficult for widespread sharply reduced visibilities. But at least local restrictions are possible. A warm front lifting northward may stall over the western end intersecting the surface low over the western South Plains. There is potential for fog to persist into the afternoon north of the warm front. West of the dryline, deep mixing will develop late morning and continue into the afternoon as surface pressure falls spread into the western South Plains. Wind speeds may approach Wind Advisory levels, but our current forecast is just shy. How the lead impulse disturbs low level conditions for later today is part of the uncertainty. But a sharper part of the upper trough will swing across the Pecos along with a speed max and give potential for intensification of thunder later today. Convectively available potential energy that may actually be realized appears in the 1500 to 2500 joules per kilogram range, with Bulk Shear values as high as 50 to 60 knots. Low level hodographs will remain curved near and east of the dryline/warm front with lifted condensation levels mostly 4000 feet or lower. This gives rise to supercell risk with the full gamut of outcomes from large hail to heavy rain and tornadoes. Solutions at the moment still favor from the eastern South Plains through the Rolling Plains, and points south and east, for greatest severe potential from afternoon through evening. The bulk of severe activity is expected to spread east of the area around or after midnight. Drier air will follow though mid level cooling will be underway. We have mostly removed shower mention after midnight. RMcQueen .LONG TERM... The center of an upper level low will move directly across the South Plains and Rolling Plains during the day on Wednesday following Tuesday's fire weather and convection. This will bring an additional risk for shower and thunderstorm development to much of the region underneath the core and on the back side of the upper low. Cooling mid level temperatures will lead to some elevated instability although only on the order of a few hundred J/kg. At the same time on Wednesday, a cold front will be moving through adding some frontogenetical forcing in the mix. There will be no shortage of mid and upper level moisture which may bring additional precipitation. Also with the front, sustained winds in excess of 30 mph may be seen in the extreme southwestern Texas Panhandle on Wednesday afternoon. Subsidence will swing into the region as short wave ridging moves overhead. Models are still in good agreement in bringing another progressive trough through the southern Rockies early this weekend but continue to diverge past this point. The ECMWF solution has slowed down a bit closer to the GFS solution with additional troughing moving onshore on the west coast late in the weekend. A slower on shore trough would mean a slower ejection of the southern Rockies low over the weekend. Given the continued model inconsistency, confidence in the forecast is low for this time, except for fire weather concerns. This approaching upper low will create a surface response with a deepening surface cyclone in eastern New Mexico on Friday and Saturday. Strong southwesterly surface winds will likely return these afternoons and with warm temperatures will elevate fire weather concerns. .FIRE WEATHER... Uncertainty regarding the location of the dryline later today, but we are issuing a Red Flag Warning for the southwest into the central South Plains. Lubbock county in particular appears to be at the dividing line, but wherever it occurs will have a sharp delineation from moist and backed flow to warm dry deeply mixed conditions and gusty winds. Also, we are expecting quite a bit of low level moisture early today along with a reasonable chance for fog, showers, and thunder that could ease fire spread risks especially central areas. Some adjustment in the Warning area is possible today. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM this afternoon to 8 PM CDT this evening for TXZ027-028-033>035-039>041. && 05/01
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 12:14 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 31 min |
| Mar 28, 12:42 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 33 min |
| Mar 28, 1:08 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 37 min |
| Mar 28, 1:22 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 23 min |
| Mar 28, 1:40 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Lubbock | 35 min |
| Mar 28, 1:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 32 min |
| Mar 28, 2:13 PM CDT | Areal Flood Advisory | LUB | Crosby, Floyd | 62 min |
| Mar 28, 2:18 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza | 27 min |
| Mar 28, 2:30 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Garza, Kent | 90 min |
| Mar 28, 2:34 PM CDT | Tornado Warning | LUB | Crosby | 26 min |
| Mar 28, 2:42 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 33 min |
| Mar 28, 2:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 32 min |
| Mar 28, 3:14 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Floyd, Motley | 91 min |
| Mar 28, 3:15 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 30 min |
| Mar 28, 3:18 PM CDT | Tornado Warning | LUB | Dickens | 27 min |
| Mar 28, 3:38 PM CDT | Tornado Warning | LUB | Motley | 37 min |
| Mar 28, 4:01 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 29 min |
| Mar 28, 4:03 PM CDT | Areal Flood Advisory | LUB | Crosby, Floyd, Hale, Lubbock | 87 min |
| Mar 28, 4:10 PM CDT | Tornado Warning | LUB | Hall, Motley | 35 min |
| Mar 28, 4:24 PM CDT | Tornado Warning | LUB | Dickens, Kent, King, Stonewall | 36 min |
| Mar 28, 4:24 PM CDT | Tornado Warning | LUB | Crosby, Floyd | 36 min |
| Mar 28, 4:34 PM CDT | Tornado Warning | LUB | Cottle, Dickens, Motley | 26 min |
| Mar 28, 4:39 PM CDT | Tornado Warning | LUB | Hall | 36 min |
| Mar 28, 4:41 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 34 min |
| Mar 28, 4:52 PM CDT | Tornado Warning | LUB | Cottle, Dickens, King | 23 min |
| Mar 28, 4:56 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 34 min |
| Mar 28, 5:08 PM CDT | Tornado Warning | LUB | Cottle, King | 37 min |
| Mar 28, 5:10 PM CDT | Areal Flood Advisory | LUB | King, Stonewall | 95 min |
| Mar 28, 5:12 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 33 min |
| Mar 28, 5:14 PM CDT | Areal Flood Advisory | LUB | Floyd, Motley | 61 min |
| Mar 28, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 31 min |
| Mar 28, 5:15 PM CDT | Tornado Warning | LUB | Hall | 30 min |
| Mar 28, 5:22 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 23 min |
| Mar 28, 5:26 PM CDT | Areal Flood Advisory | LUB | Hall | 64 min |
| Mar 28, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 30 min |
| Mar 28, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Hall, Motley | 30 min |
| Mar 28, 5:53 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 37 min |
| Mar 28, 6:07 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Hall, Motley | 53 min |
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.